Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Omaha, NE

September 10, 201230 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this red flag warning at Sep 10, 2012, 3:39 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Sep 11, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 3:39 PM CDT (20:39 UTC)
In effect from
Sep 11, 2012, 1:00 PM CDT
Expired
Sep 11, 2012, 7:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WWUS83 KOAX 102039
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
339 PM CDT MON SEP 10 2012

...DANGEROUS FIRE CONDITIONS THIS AFTERNOON AND AGAIN ON
TUESDAY...

.GUSTY SOUTHERLY WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS FROM
30 TO 35 MPH...ALONG WITH VERY LOW AFTERNOON RELATIVE HUMIDITY AND
WARM TEMPERATURES...IS CREATING DANGEROUS FIRE CONDITIONS ACROSS
THE AREA MONDAY AFTERNOON. SIMILAR CONDITIONS ARE ANTICIPATED ON
TUESDAY.

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-
110445-
/O.UPG.KOAX.FW.A.0007.120911T1800Z-120912T0000Z/
/O.NEW.KOAX.FW.W.0010.120911T1800Z-120912T0000Z/
/O.CON.KOAX.FW.W.0009.000000T0000Z-120911T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-
339 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR FIRE WEATHER ZONES 051...065...066 AND 078......FIRE WEATHER
WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR FIRE WEATHER ZONES 051...065... 066 AND 078...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR
EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHERLY THIS AFTERNOON AT 15 TO 25 MPH WITH GUSTS UP TO
  30 TO 35 MPH. SOUTHWESTERLY ON TUESDAY AT 15 TO 25 MPH WITH
  GUSTS UP TO 30 TO 35 MPH.

* HUMIDITY...REACHING THE UPPER TEENS TO LOWER 20S THIS AFTERNOON
  AND AGAIN ON TUESDAY AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING TODAY IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IAZ055-056-069-NEZ045-052-053-067-068-088>090-092-110445-
/O.UPG.KOAX.FW.A.0007.120911T1800Z-120912T0000Z/
/O.NEW.KOAX.FW.W.0010.120911T1800Z-120912T0000Z/
HARRISON-SHELBY-POTTAWATTAMIE-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-
JEFFERSON-GAGE-JOHNSON-PAWNEE-
339 PM CDT MON SEP 10 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR
EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWESTERLY ON TUESDAY AT 15 TO 25 MPH WITH GUSTS UP
  TO 30 TO 35 MPH.

* HUMIDITY...REACHING THE UPPER TEENS TO LOWER 20S ON TUESDAY
  AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING TODAY IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IAZ079-080-090-091-NEZ091-093-110445-
/O.NEW.KOAX.FW.W.0010.120911T1800Z-120912T0000Z/
MILLS-MONTGOMERY-FREMONT-PAGE-NEMAHA-RICHARDSON-
339 PM CDT MON SEP 10 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR
EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 079...080...090 AND 091. 
  FIRE WEATHER ZONES 091 AND 093. 

* WIND...SOUTHWESTERLY ON TUESDAY AT 15 TO 25 MPH WITH GUSTS UP
  TO 30 TO 35 MPH.

* HUMIDITY...REACHING THE AROUND 20 TO THE LOWER 20S THIS
  AFTERNOON AND AGAIN ON TUESDAY AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MAYES
5 follow-up statements
747 
WWUS83 KOAX 110000
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
700 PM CDT MON SEP 10 2012

...DANGEROUS FIRE CONDITIONS EXPECTED TUESDAY AFTERNOON...

.GUSTY SOUTHERLY WINDS WILL INCREASE TUESDAY AFTERNOON TO 15 TO
25 MPH WITH GUSTS FROM 30 TO 35 MPH...ALONG WITH VERY LOW
AFTERNOON RELATIVE HUMIDITY AND WARM TEMPERATURES. THIS
COMBINATION WILL CREATE DANGEROUS FIRE CONDITIONS ACROSS THE AREA
TUESDAY AFTERNOON. 

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-
110800-
/O.EXP.KOAX.FW.W.0009.000000T0000Z-120911T0000Z/
/O.CON.KOAX.FW.W.0010.120911T1800Z-120912T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-
700 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
TUESDAY FOR FIRE WEATHER ZONES 051...065...066 AND 078......FIRE
WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR FIRE WEATHER ZONES 051...065... 066 AND 078...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR
EXTREME FIRE DANGER...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE
WEATHER ZONES 051...065...066 AND 078......FIRE WEATHER WATCH
REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR FIRE WEATHER ZONES 051...065... 066 AND 078......RED FLAG
WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME FIRE
DANGER...

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 TO 35
  MPH. 

* HUMIDITY...REACHING THE UPPER TEENS TO LOWER 20S IN THE AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-088>093-
110800-
/O.CON.KOAX.FW.W.0010.120911T1800Z-120912T0000Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
700 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
TUESDAY FOR EXTREME FIRE DANGER...

* WIND...SOUTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 30 TO 35
  MPH.

* HUMIDITY...REACHING THE UPPER TEENS TO LOWER 20S BY AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. 
  OUTDOOR BURNING TODAY IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
977 
WWUS83 KOAX 110410
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1110 PM CDT MON SEP 10 2012

...DANGEROUS FIRE CONDITIONS EXPECTED TUESDAY AFTERNOON...

.GUSTY SOUTHERLY WINDS WILL INCREASE TUESDAY AFTERNOON TO 15 TO
25 MPH WITH GUSTS FROM 30 TO 35 MPH...ALONG WITH VERY LOW
AFTERNOON RELATIVE HUMIDITY AND WARM TEMPERATURES. THIS
COMBINATION WILL CREATE DANGEROUS FIRE CONDITIONS ACROSS THE AREA
TUESDAY AFTERNOON.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111215-
/O.CON.KOAX.FW.W.0010.120911T1800Z-120912T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1110 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
TUESDAY FOR EXTREME FIRE DANGER...

* WIND...SOUTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 30 TO 35 
  MPH. 

* HUMIDITY...REACHING THE UPPER TEENS TO LOWER 20S BY AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. 
  OUTDOOR BURNING TODAY IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
222 
WWUS83 KOAX 110915
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
415 AM CDT TUE SEP 11 2012

...DANGEROUS FIRE CONDITIONS EXPECTED THIS AFTERNOON...

.GUSTY SOUTHERLY WINDS WILL INCREASE TODAY TO 15 TO 25 MPH WITH
GUSTS FROM 30 TO 35 MPH...ALONG WITH VERY LOW AFTERNOON RELATIVE
HUMIDITY AND WARM TEMPERATURES. THIS COMBINATION WILL CREATE
DANGEROUS FIRE CONDITIONS ACROSS THE AREA THIS AFTERNOON.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111715-
/O.CON.KOAX.FW.W.0010.120911T1800Z-120912T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
415 AM CDT TUE SEP 11 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR EXTREME FIRE DANGER...

* WIND...SOUTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 30 TO 35 
  MPH. 

* HUMIDITY...REACHING THE UPPER TEENS TO LOWER 20S BY AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOBERT
663 
WWUS83 KOAX 111500
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1000 AM CDT TUE SEP 11 2012

...DANGEROUS FIRE CONDITIONS EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING...

.SOUTH OR SOUTHWEST WINDS FROM 15 TO 25 MPH WITH GUSTS FROM 30 TO
35 MPH ARE EXPECTED TODAY. THE COMBINATION OF STRONG WINDS AND LOW
AFTERNOON RELATIVE HUMIDITY VALUES WILL CREATE DANGEROUS FIRE
CONDITIONS ACROSS THE AREA.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-120000-
/O.CON.KOAX.FW.W.0010.120911T1800Z-120912T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1000 AM CDT TUE SEP 11 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR EXTREME FIRE DANGER...

* WIND...SOUTH OR SOUTHWEST AT 15 TO 25 MPH WITH GUSTS FROM 30 TO
  35 MPH.

* HUMIDITY...REACHING THE UPPER TEENS TO LOWER 20S BY AFTERNOON.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
182 
WWUS83 KOAX 112357
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
657 PM CDT TUE SEP 11 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-120100-
/O.EXP.KOAX.FW.W.0010.000000T0000Z-120912T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
657 PM CDT TUE SEP 11 2012

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME FIRE DANGER...

GUSTY SOUTHERLY WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS
EVENING AS RELATIVE HUMIDITIES SLOWLY CLIMB WITH NIGHTFALL. THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

KERN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Sep 10, 12:26 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 10, 12:26 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1226 PM CDT MON SEP 10 2012

.AVIATION...
18Z TAFS FOR KOMA...KLNK...AND KOFK.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. GUSTY SOUTHERLY
WINDS THIS AFERNOON WILL LOSE THE GUSTINESS AROUND SUNSET...WITH
SPEEDS STILL MAINTAINING AROUND 12-15KT. WINDS WILL INCREASE AGAIN
AROUND 14-15Z...WITH MORE OF A SOUTHWEST COMPONENT.

MAYES

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT MON SEP 10 2012/

DISCUSSION...
MAIN FORECAST PROBLEMS WILL BE FIRE WEATHER ISSUES BOTH TODAY AND
TUESDAY...THEN FOCUS SHIFTS TO A FRONTAL BOUNDARY MOVING THROUGH
THE AREA WEDNESDAY THROUGH THURSDAY.

SURFACE HIGH PRESSURE HAS SHIFTED EAST OF THE AREA ALLOWING
SOUTHERLY FLOW TO RETURN. THE PRESSURE GRADIENT WILL STRENGTHEN
SUFFICIENTLY TO CREATE WINDY CONDITIONS FOR THIS AFTERNOON...FROM
20 TO 30 MPH ACROSS THE REGION...WITH STRONGEST WINDS IN
NORTHEAST NEBRASKA. DEWPOINTS HAVE RECOVERED INTO THE LOWER TO MID
40S THIS MORNING...BUT GIVEN HEATING INTO THE UPPER 80S TO LOWER
90S TODAY... THEY PROBABLY WON'T GO MUCH HIGHER. WE ALREADY HAVE A
RED FLAG WARNING OUT WHERE MINIMUM RELATIVE HUMIDITY WILL PROBABLY
REACH THE TEENS...AND HAVE OPTED TO EXPAND THAT A TIER OF COUNTIES
SOUTHEAST WHERE MINIMUM RELATIVE HUMIDITY WILL BE RIGHT AROUND THE
CRITICAL 20 PERCENT THRESHOLD. OTHERWISE...TEMPERATURES TODAY ARE
ABOVE GUIDANCE...MORESO BASED ON OUR SUPER ENSEMBLE BLEND. CLEAR
SKIES TODAY.

SIMILAR CONDITIONS ARE SETTING UP ON TUESDAY AHEAD OF A COLD FRONT
THAT IS EXPECTED TO MOVE INTO NORTHEAST NEBRASKA TUESDAY AFTERNOON.
IT SHOULD BE EVEN HOTTER ON TUESDAY WITH HIGHS IN THE MID 90S AND
SUNNY SKIES...AGAIN WELL ABOVE MOS GUIDANCE VALUES...REPRESENTATIVE
OF THE STRONG MIXING AND MUCH WARMER TEMPS ALOFT. WINDS SOUTHERLY
WINDS AGAIN 20 TO 30 MPH...MINIMUM RELATIVE HUMIDITY DROPS TO
AT OR BELOW 20 PERCENT IN THE AFTERNOON ACROSS MOST OF EASTERN
NEBRASKA. THUS WILL ISSUE A FIRE WEATHER WATCH FOR THESE AREAS FOR
TUESDAY. AS THE FRONT APPROACHES NORTHEAST NEBRASKA...THE WINDS
WILL DIMINISH AND SWITCH TO THE NORTHWEST...MITIGATING THE FIRE
THREAT IN A COUPLE OF COUNTIES BY MID TO LATE AFTERNOON.

FRONT SLOWLY DRIFTS SOUTHWARD INTO OUR FORECAST AREA TUESDAY
NIGHT...BUT MOISTURE LAGS QUITE A BIT...BUT COULD BEGIN TO SEE
PRECIP DEVELOP ALONG THE NE/SD BORDER REGION BY DAYBREAK
WEDNESDAY. FRONT THEN CONTINUES TO PUSH SOUTHWARD THROUGH THE DAY
WEDNESDAY. NO PRECIP SOUTH OF THE BOUNDARY...BUT SUBSTANTIAL AREA
OF PRECIP DEVELOPING ON THE NORTH SIDE...IN FACT ALL MODELS ARE IN
VERY GOOD AGREEMENT ON DEVELOPING RAIN/SHOWERS IN NORTHEAST
NEBRASKA WEDNESDAY...THEN PUSHING SOUTH WEDNESDAY NIGHT AND
THURSDAY. THUS...GIVEN BOTH EXCELLENT MODEL TO MODEL AND RUN TO
RUN CONTINUITY...HAVE INCREASE POPS OVER PREVIOUS FORECAST BY
ABOUT 10 PERCENT IN MOST AREA. POTENTIAL QPF AMOUNTS COULD EASILY
RANGE ONE QUARTER TO ONE HALF INCH IF NOT MORE. NOT SEEING ANY
SIGNIFICANT INSTABILITY WITH THIS SYSTEM...THUS EXPECTING MOSTLY
JUST RAIN...BUT COULDN'T RULE OUT AN ISOLATED RUMBLE OF THUNDER
GIVEN WEAK STABILITY ALOFT. BELIEVE MOST OF THE PRECIP SHOULD BE
OVER BY EARLY THURSDAY EVENING...ALTHOUGH MODELS ARE IN SOMEWHAT
DISAGREEMENT ON THE PLACEMENT OF THE UPPER LOW...WHICH COULD
LINGER SOME SPOTTY SHOWERS LATER IF THE ECMWF IS CORRECT.

LOOKS DRY FROM FRIDAY THROUGH SUNDAY WITH WEAK RIDGING TAKING HOLD
BEHIND THE MID WEEK WEATHER MAKER.

DEWALD

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NEZ011-012-015>018-030>034-042>045-050>053-
     065>068-078-088>090-092.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ011-012-
     015>018-030>034-042>044-050-051-065-066-078.

IA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR IAZ043-055-056-069.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR IAZ043.

&&
Hazardous weather outlook, Sep 10, 12:30 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1230 PM CDT MON SEP 10 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-110730-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1230 PM CDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY HIGH TO EXTREME FIRE DANGER WILL BE PRESENT THIS AFTERNOON
WITH STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY...AS
TEMPERATURES REACH THE UPPER 80S TO LOWER 90S. A RED FLAG WARNING
HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST NEBRASKA AND NORTHWEST
IOWA FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY HIGH TO EXTREME FIRE DANGER WILL AGAIN EXIST ACROSS MUCH OF
THE AREA ON TUESDAY WHERE A COMBINATION OF HOT TEMPERATURES...LOW
HUMIDITY...AND STRONG SOUTHERLY WINDS WILL EXIST. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN NEBRASKA AND NORTHWEST
IOWA TUESDAY AFTERNOON.

ISOLATED NON SEVERE THUNDERSTORMS MAY DEVELOP WEDNESDAY THROUGH
THURSDAY BEHIND A COLD FRONT MOVING THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:10 AM CDTFire Weather WatchOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 22 more11 hr

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Iowa, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.